Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 25, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jun 14, 2006, 11:04 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 11:04 PM CDT (04:04 UTC)
- Expired
- Jun 15, 2006, 4:40 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 3175 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 150404 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1004 PM MDT WED JUN 14 2006 ...WINDY CONDITIONS EXPECTED THROUGH TONIGHT... .THE PRESSURE GRADIENT HAS INCREASED ACROSS THE AREA IN ADVANCE OF AN AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS. THIS HAS CAUSED THE WINDS TO INCREASE ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. THESE WINDS WILL DECREASE SOME TOWARD THE END OF THE NIGHT. KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- /O.NEW.KGLD.WI.Y.0025.060615T0404Z-060615T1200Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1104 PM CDT WED JUN 14 2006 /1004 PM MDT WED JUN 14 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ THURSDAY. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR INTO THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
1 follow-up statement
000 WWUS73 KGLD 150940 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MDT THU JUN 15 2006 ...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON... .A COLD FRONT WILL ADVANCE SLOWLY SOUTH ACROSS EXTREME SOUTHWEST NEBRASKA...EAST CENTRAL COLORADO AND PORTIONS OF NORTHWEST KANSAS THIS MORNING. BY EARLY AFTERNOON...THE COLD FRONT WILL BEGIN TO LIFT NORTH AS SURFACE LOW PRESSURE DEEPENS ACROSS EASTERN COLORADO. SOUTH OF THE BOUNDARY...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. KSZ003-004-014>016-027>029-041-042-151745- /O.CAN.KGLD.WI.Y.0025.000000T0000Z-060615T1200Z/ /O.NEW.KGLD.WI.Y.0026.060615T1800Z-060616T0300Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 440 AM CDT THU JUN 15 2006 /340 AM MDT THU JUN 15 2006/ ...WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. A COLD FRONT WILL MOVE SLOWLY SOUTH AND EAST ACROSS THE TRI-STATE AREA THIS MORNING. NORTH OF THE COLD FRONT...NORTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED. AS SURFACE LOW PRESSURE DEEPENS THIS AFTERNOON ACROSS EASTERN COLORADO AND WESTERN KANSAS...THIS COLD FRONT WILL LIFT RAPIDLY NORTH. SOUTH OF THE FRONT...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS THE COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE AGAIN. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ001-002-013-NEZ079>081-151045- /O.CAN.KGLD.WI.Y.0025.000000T0000Z-060615T1200Z/ CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... BENKELMAN...TRENTON...MCCOOK 440 AM CDT THU JUN 15 2006 /340 AM MDT THU JUN 15 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING. $$ COZ092-151745- /O.NEW.KGLD.WI.Y.0026.060615T1800Z-060616T0300Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 340 AM MDT THU JUN 15 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A COLD FRONT WILL MOVE SLOWLY SOUTH AND EAST ACROSS THE TRI-STATE AREA THIS MORNING. NORTH OF THE COLD FRONT...NORTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED. AS SURFACE LOW PRESSURE DEEPENS THIS AFTERNOON ACROSS EASTERN COLORADO AND WESTERN KANSAS...THIS COLD FRONT WILL LIFT RAPIDLY NORTH. SOUTH OF THE FRONT...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS THE COLD FRONT MOVES SOUTH ACROSS THE AREA ONCE AGAIN. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MCGUIRE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 8:42 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 8:42 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM MDT WED JUN 14 2006
.DISCUSSION...JUST COMPLETED AN UPDATE. MAIN UPDATE WAS TO CHANGE
ORIENTATION OF HIGHEST POPS. SMALL AREA OF THUNDERSTORMS IS
CURRENTLY OVER THE SOUTHEAST PORTION OF THE FORECAST AREA.
SATELLITE SHOWING WEAK SHORTWAVE BEHIND THIS ACTIVITY. ALSO SUBTLE
SURFACE CONVERGENCE BOUNDARY IN THE EASTERN HALF OF THE FORECAST
AREA. MAIN INSTABILITY AND MOISTURE AXIS RESIDE OVER THIS AREA AS
WELL AS LOW LEVEL JET DEVELOPS. SO PUT A CHANCE IN THE EASTERN HALF
THROUGH 06Z. LEFT 6-12Z PRECIPITATION FORECAST AT THIS TIME.
WIND ADVISORY EXPIRED AT 00Z. LOW LEVEL JET DOES REDEVELOP. WILL
CONTINUE TO MONITOR TO SEE IF STRONGER WINDS WILL COME UP AGAIN
OVERNIGHT. ALSO ADJUSTED HOURLY TRENDS ON TEMPERATURES...DEWPOINTS...
WINDS...AND CLOUD COVER BASED ON LATEST OBSERVATIONS/TRENDS. RED
FLAG WARNING CONTINUES UNTIL 03Z. DEPENDING ON PRECIPITATION TRENDS
GO...MAY BE UPDATING AGAIN AROUND 03Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR COZ252-COZ253-COZ254.
FIRE WEATHER WATCH FROM NOON THURSDAY TO 9 PM THURSDAY FOR
COZ253-COZ254.
&&
BULLERHazardous weather outlook, Jun 14, 11:30 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT WED JUN 14 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1130 AM CDT WED JUN 14 2006 /1030 AM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON. AS TEMPERATURES RISE INTO THE MID TO UPPER 90S...RELATIVE HUMIDITIES WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. A RED FLAG WARNING IS IN EFFECT FOR EASTERN COLORADO THIS AFTERNOON AND EVENING. ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EVENING ALONG A DRYLINE. CLOUD TO GROUND LIGHTNING AND STRONG WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME CATEGORY AGAIN ON THURSDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR EASTERN COLORADO. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING AND AGAIN ON FRIDAY AS A STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BLAIR
In the hours before
Special weather statement, Jun 14, 6:26 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 526 PM MDT WED JUN 14 2006 KSZ041-150000- GREELEY- 526 PM MDT WED JUN 14 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY IN WEST CENTRAL KANSAS... AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF HORACE...OR 10 MILES WEST OF TRIBUNE...AND MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KRAUSE
Special weather statement, Jun 14, 7:31 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 631 PM MDT WED JUN 14 2006 KSZ028-042-150100- LOGAN-WICHITA- 731 PM CDT WED JUN 14 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS AND SOUTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF LEOTI...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KRAUSE
Special weather statement, Jun 14, 8:23 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 723 PM MDT WED JUN 14 2006 KSZ028-029-150215- GOVE-LOGAN- 823 PM CDT WED JUN 14 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS AND WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SCOTT STATE LAKE...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KRAUSE
Special weather statement, Jun 14, 9:12 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 812 PM MDT WED JUN 14 2006 KSZ029-150300- GOVE- 912 PM CDT WED JUN 14 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CENTRAL AND SOUTHERN GOVE COUNTY IN WEST CENTRAL KANSAS... AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF THE MONUMENT ROCKS...OR 11 MILES NORTH OF HEALY...AND MOVING EAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. CLK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:40 AM CDT | Wind Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 6 more | 19 hr |
| Jun 15, 2:48 PM CDT | High Wind Warning | GLD | Sherman, Wallace | 3 hr |
| Jun 15, 3:17 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 43 min |
| Jun 15, 4:06 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 39 min |
| Jun 15, 4:21 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 39 min |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 24 min |
| Jun 15, 5:26 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 49 min |
| Jun 15, 5:51 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 24 min |
| Jun 15, 6:07 PM CDT | Flash Flood Warning | GLD | Greeley, Wichita | 3 hr |
| Jun 15, 6:14 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wichita | 61 min |
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.